MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-751632
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not been returned to the manufacturer.Therefore, a product analysis could not be performed.The root cause is unknown the instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during the treatment of a right internal iliac aneurysm, the coil could not advance more than 5cm into the aneurysm.When the coil was withdrawn, the pusher was found to be detached.It was attempted to push the coil into the aneurysm with the pusher wire, but it would not advance.The entire coil was removed with the catheter.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Multiple devices were received, and the one relevant to the complaint was identified by labeling that matched the complaint information.A terumo microcatheter and a dynamics microcatheter were also received.The implant coil was received in a zip-lock bag; it was stretched at the proximal section, the gel was broken and the monofilament was not present at proximal section.The unit was returned without the pusher.No damages were found on the returned microcatheters.The reported complaint is non-verifiable based on the physical evaluation of the returned device.The coil was returned with labeling that matches the complaint information, but the physical evaluation of the coil itself cannot confirm with certainty that this is the coil related to the complaint.Based on the visual analysis of the other returned devices, the coil detailed in the analysis provided was determined to be the device most likely associated with the complaint.The damage to the device is consistent with the coil experiencing forces over specification, leading to the separation via a tensile break.The visual analysis of the device cannot determine the exact circumstances that led to the detachment, and since the pusher was not returned, the type of detachment cannot be verified.It is likely that the coil experienced friction during the procedure as described and detached during retraction, but the visual analysis of the coil cannot determine the cause for the friction.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8656774
Report Number2032493-2019-00150
Device Sequence Number14119077
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)180418(17)230331(10)18041853F
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number45-751632
Device Catalogue Number45-751632
Device Lot Number18041853F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer05/01/2019
05/01/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/20/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR